Kentucky, 2004Flood in Kentucky, April 24 to 25, 2004
April 24 to 25, 2004 · NWS LMK · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 24, 3:00 AM EST, 40 minutes earlier.
Area forecast discussion, Apr 24, 3:00 AM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 AM EDT SAT APR 24 2004
.SHORT TERM (TODAY THROUGH MONDAY)
STATIONARY FRONT HAS MOVED TO THE SOUTH OF KENTUCKY. AREAS OF
THUNDERSTORMS NEAR AND SOUTH OF FRONTAL BOUNDARY MOVING EAST ACROSS
ARKANSAS INTO TENNESSEE. AS SHOWERS MOVE INTO DRIER AND MORE STABLE
AIR THEY HAVE BEEN DISSIPATING. EXPECT FRONT TO MOVE SLOWLY TO THE
NORTH TODAY. WITH DAYTIME HEATING AIR WILL DESTABILIZE AND SCATTERED
SHOWERS AND THUNDERSTORMS WILL DEVELOP NEAR FRONT. EXPECT CLOUDS AND
CHANCES OF SHOWERS TO DECREASE SOME AS FRONT MOVES NORTH. HAVE TRIED
TO DEPICT THIS IN GRIDS.
ETA ONCE AGAIN THE FAVORED MODEL AT THE SURFACE. GFS IS FASTER AT
SURFACE MOVING FRONT INTO FA EARLIER THAN ETA. WILL LEAN CLOSER TO
ETA TIMING FOR INCREASING TO HIGHER POPS.
MOST LOCATIONS WILL SEE RAINFALL SUNDAY AND SOME MORE SIGNIFICANT
AMOUNTS. SPC HAS SLIGHT RISK OF SEVERE WITH STORMS AHEAD OF FRONT
WITH GOOD SOUTHERLY FLOW AND INSTABILITY AHEAD OF FRONT.
AS COLD FRONT PUSHES THROUGH SUNDAY NIGHT...CHANCES OF SHOWERS WILL
DROP OFF WITH SHOWERS ENDING ACROSS FA AROUND MIDNIGHT. DRIER AIR
WILL SPREAD OVER THE AREA THROUGH MONDAY.
STAYED CLOSE TO BLEND OF ETA AND GFS MOS FOR POPS AND TEMPS.
.EXTENDED (MONDAY NIGHT THROUGH SATURDAY)...
MADE ONLY MINOR CHANGES IN PREVIOUS FORECAST.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
&&
SCHOLZ
Hazardous weather outlook, Apr 23, 5:45 PM EST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
645 PM EDT FRI APR 23 2004
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-070>078
-081-082-241000-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY-
JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN-
WOODFORD KY-
INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN...
WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE...
RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN...
FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA...
BARDSTOWN...NEW ALBANY...JASPER AND CORYDON
645 PM EDT FRI APR 23 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SHOWERS AND THUNDERSTORMS ARE POSSIBLE SATURDAY AS A FRONTAL
BOUNDARY PUSHES NORTH...AND AGAIN SUNDAY WHEN A COLD FRONT SWEEPS
THROUGH THE OUTLOOK AREA. A SLIGHT RISK FOR SEVERE STORMS EXISTS
SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
JA
Flood, Butler
- When
- April 24, 3:40 AM EST to April 25, 8:20 AM EST
- Where
- Butler forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 37.207, -86.682 (the zone’s center; the record gives no point)
The Green River at Woodbury crested at 34.0 feet around 7 PM EST on April 24. Flood stage at Woodbury is 33 feet. Minor flooding occurs at this level. Lowlands around the town of Woodbury are covered with water.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Oklahoma, April 24, 20042 deaths · 1 event
- Tornadoes and Hail in Missouri, April 24, 20045 injured · $710,000 · F2 · 7 events
- Flash Flooding and Damaging Winds in Texas, April 24, 2004$230,000 · 80 kt wind · 6 events
- Lightning Strike in Louisiana, April 24, 2004$100,000 · 1 event
- Flood in Arkansas, April 24, 2004$50,000 · 1 event
- High Wind in Maine, April 24, 200450 kt wind · 11 events
- Flash Flooding in Texas, April 24, 2004$10,000 · 7 events
- High Surf in Hawaii, April 24 to 27, 20047 events
- Flash Flooding in Arkansas, April 24, 20046 events
- Flash Flooding in Missouri, April 24, 2004$5,000 · 4 events
- Damaging Winds in Mississippi, April 24, 2004$6,000 · 52 kt wind · 4 events
- Tornadoes in Missouri, April 24, 2004$5,000 · F0 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387545.